Alert archive / Nebraska / Red Flag Warnings in 2016
Red Flag Warning 5, NWS Omaha, NE
NWS Omaha, NE issued this red flag warning at Mar 21, 2016, 10:57 AM CDT for 9 counties in Nebraska. It took effect at Mar 21, 2016, 2:00 PM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2016, 10:57 AM CDT (15:57 UTC)
- In effect from
- Mar 21, 2016, 2:00 PM CDT
- Expired
- Mar 21, 2016, 7:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Omaha, NE
Counties Antelope County, NE, Boone County, NE, Cedar County, NE, Knox County, NE, Madison County, NE, Pierce County, NE, Platte County, NE, Stanton County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 134 km from the middle of the area, began a volume at 15:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 4.0 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2270 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 326 m²/s²
- 0-3 km storm-relative helicity
- 404 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
679 WWUS83 KOAX 211557 RFWOAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1057 AM CDT MON MAR 21 2016 NEZ011-012-016>018-030>032-042-220000- /O.NEW.KOAX.FW.W.0005.160321T1900Z-160322T0000Z/ KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-PLATTE- 1057 AM CDT MON MAR 21 2016 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR A PORTION OF NORTHEAST NEBRASKA... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. * AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 011 KNOX... FIRE WEATHER ZONE 012 CEDAR...FIRE WEATHER ZONE 016 ANTELOPE... FIRE WEATHER ZONE 017 PIERCE...FIRE WEATHER ZONE 018 WAYNE... FIRE WEATHER ZONE 030 BOONE...FIRE WEATHER ZONE 031 MADISON... FIRE WEATHER ZONE 032 STANTON AND FIRE WEATHER ZONE 042 PLATTE. * WINDS...SOUTH 15 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 16 PERCENT. * IMPACTS... PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this red flag warning went out at Mar 21, 6:44 AM CDT, 4 hours 13 minutes earlier.
Area forecast discussion, Mar 21, 6:44 AM CDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 644 AM CDT MON MAR 21 2016 .SHORT TERM...(TODAY THROUGH WEDNESDAY) ISSUED AT 335 AM CDT MON MAR 21 2016 SHORT TERM CONCERNS ARE TEMPS/WINDS/POTENTIAL FIRE WEATHER ISSUES TODAY...TEMPS TUE AND THEN TEMPS/POPS/PCPN TYPE/TSTM CHANCES ON WED. SO THERE ARE PLENTY OF ISSUES. THE LARGE SCALE MID TROPOSPHERIC PATTERN FEATURED A TROUGH TO OUR EAST...A RIDGE FROM THE SRN ROCKIES UP INTO THE YUKON AND A TROUGH MOVING ONTO THE WEST COAST. 12 HOUR HEIGHT FALLS AT 500 MB LAST EVENING WERE ESTIMATED AT AROUND 100 METERS JUST OFF THE WA/OR COAST. THERE WAS A DECENT 300 MB JET PUNCHING INTO NRN AND CNTRL CA...WITH WINDS OF 100 KNOTS OR HIGHER. THERMAL AXIS AT 850 MB WAS WELL TO OUR WEST...BUT WILL BE MOVING EWD TODAY. SURFACE ANLYS AT 08Z SHOWED SFC RIDGE AXIS FROM MN DOWN INTO MO. DEWPOINTS LOCALLY WERE IN THE UPPER TEENS TO LOWER 20S...AND THIS DRY AIR STRETCHED BACK DOWN INTO KS AND WRN OK. JUST HOW FAST LOW LEVEL MOISTURE WILL INCREASE TODAY IS IN QUESTION. GAVE A GOOD AMOUNT OF WEIGHT TO THE RAP LOW LEVEL MOISTURE FIELDS INTO LATE AFTN. TODAY...SOUTH/SOUTHWEST WINDS WILL INCREASE...BRINGING MUCH WARMER AIR INTO THE AREA. HAVE HIGHS IN THE 60S...BUT SOME OF OUR WRN AND SRN COUNTIES COULD POTENTIALLY REACH NEAR OR OVER 70. CURRENT EXPECTED RH VALUES ARE MARGINAL FOR A RED FLAG WARNING SO WILL DEFER TO THE NEXT SHIFT TO SEE HOW THINGS EVOLVE. THE RECENT RAIN HAD HELPED A BIT SINCE WE ARE STARTING TO SEE SOME GREENUP IN SOME SPOTS...BUT NOT MUCH. PCPN CHANCES SEEM LOW TODAY/TONIGHT/TUESDAY...BUT WE WILL NEED TO SEE IF ANYTHING MIGHT DEVELOP AS A COLD FRONT SINKS SWD ACROSS THE AREA ON TUE. EXACT LOCATION OF THE FRONT WILL BE CRITICAL FOR FCST DETAILS THROUGH WED. BY 12Z WED...SFC LOW SHOULD EITHER BE OVER NRN KS OR NEAR THE NE/KS BORDER. THE GFS IS THE FARTHEST NORTH WITH THIS FEATURE (COMPARED TO THE NAM/CANADIAN/ECMWF) AND IS NOT THE PREFERRED MODEL AT THIS TIME. GFS WAS ALSO FASTER AND FARTHER NORTH WITH THE 500 MB LOW...AND APPEARED TO BE AN OUTLIER COMPARED TO OTHER MODEL GUIDANCE. DIFLUENT FLOW AND GENERAL OVERALL FORCING FOR ASCENT SHOULD HELP PCPN BREAK OUT IN OUR NRN AND POSSIBLY CNTRL ZONES FOR TUE NGT. BEST POTENTIAL FOR THUNDER TUE NGT IS IN OUR SRN COUNTIES WITH NEGATIVE MID LEVEL EPV...BUT GENERALLY NOT COINCIDENT WITH BEST/DEEPEST MOISTURE. WILL KEEP SOME MENTION OF -TSRA TUE NGT. USING THE 00Z ECMWF FOR THE MOST PART...TROWAL STRUCTURE AND NEGATIVE 700-500 MB EPV WILL BE IN A GENERAL AXIS FROM ERN IA INTO SCNTRL NE BY 18Z WED. USING 850 MB TEMPS AS A GENERAL PROXY FOR THE RAIN/SNOW LINE...EXPECT AT LEAST SOME VERY MINOR SNOW ACCUMULATIONS IN OUR FAR NW FCST AREA BY 18Z WED AND PROBABLY REACHING DOWN CLOSE TO A LINE FROM SEWARD TO HARLAN BY 00Z THU. TSRA WILL BE POSSIBLE MUCH OF THE AREA IN THE MORNING... GENERALLY SHIFTING TO JUST SERN NE AND SWRN IA BY LATE AFTN. HIGHS WILL BE EARLY IN THE DAY NW OF NORFOLK...UPPER 30S TO AROUND 40 AND SHOULD RANGE TO AROUND 70 AT FALLS CITY. THIS IS ALL VERY DEPENDENT ON LOW LEVEL THERMAL PATTERN BUT IS A BEST ESTIMATE AT THIS POINT. SNOW ACCUMULATIONS COULD REACH 1-3 INCHES IN NERN NE DURING THE DAY. .LONG TERM...(WEDNESDAY NIGHT THROUGH SUNDAY) ISSUED AT 335 AM CDT MON MAR 21 2016 WINTER SYSTEM WILL CONTINUE OVER THE AREA WED NIGHT...WITH DRIER AIR STARTING TO MOVE INTO NERN NE. SNOW AMOUNTS 2-4 INCHES ARE CERTAINLY POSSIBLE FOR MUCH OF THE FCST AREA...WITH LESSER AMOUNTS WED NGT NEAR THE SD AND KS BORDERS. WINDS WILL BE A FACTOR AS WELL BUT AT THIS POINT TOUGH TO DETERMINE HOW MUCH BLOWING/DRIFTING THERE WILL BE SINCE SNOW SHOULD BE FAIRLY WET. BUT WINDS SPEEDS OF 15-30 MPH WITH HIGHER GUSTS APPEAR LIKELY. AGAIN...GAVE THE 00Z ECMWF A BIT MORE WEIGHT THAN THE GFS. LIGHT SNOW COULD LINGER INTO MID MORNING THU IN FAR SERN NE AND FAR SWRN IA. THU NGT AND FRI SHOULD BE DRY...AS SYSTEM DEPARTS TO THE EAST. WILL HAVE SOME POPS FOR NEXT WEEKEND...BUT MODEL CONSENSUS IS NOT VERY GOOD AND CONFIDENCE NOT OVERLY HIGH. 00Z ECMWF WAS WET FOR MOST OF OUR AREA SAT INTO SAT NGT...WHILE THE GFS KEPT HIGHEST PCPN POTENTIAL IN SERN NE AND SWRN IA JUST ON SAT. STAYED CLOSE TO AN OVERALL MODEL BLEND FOR NEXT WEEKEND AT THIS POINT. && .AVIATION...(12Z TAFS FOR KOFK...KLNK AND KOMA.) ISSUED AT 642 AM CDT MON MAR 21 2016 VFR CONDITIONS ARE EXPECTED AT THE TAF SITES THROUGH THE PERIOD. LLVL WIND SHEAR IS POSSIBLE THIS MORNING BUT AS SFC WINDS MIX OUT...THIS SHOULD NOT BE A PROBLEM AGAIN UNTIL EARLY TUESDAY MORNING. SOUTHWEST SFC WINDS COULD GUST TO NEAR 25KTS THIS AFTERNOON AND SUBSIDE THIS EVENING. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && SHORT TERM...MILLER LONG TERM...MILLER AVIATION...KERN
Hazardous weather outlook, Mar 21, 5:05 AM CDT, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 505 AM CDT MON MAR 21 2016 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-220015- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 505 AM CDT MON MAR 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT VERY HIGH GRASSLAND FIRE DANGER WILL EXIST ACROSS THE AREA THIS AFTERNOON...DUE TO WARM TEMPERATURES...BREEZY SOUTHWEST WINDS AND LOW AFTERNOON RELATIVE HUMIDITY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY INSTABILITY WILL BE INCREASING OVER THE AREA TUESDAY NIGHT...AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE. THUNDERSTORMS WILL ALSO BE POSSIBLE FOR MUCH OF EASTERN NEBRASKA AND SOUTHWEST IOWA ON WEDNESDAY. SOME STORMS MAY BE STRONG... MAINLY IN SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. THUNDERSTORM CHANCES SHOULD CONTINUE SOUTH OF INTERSTATE 80 INTO WEDNESDAY EVENING. MEANWHILE...RAIN WILL CHANGE TO SNOW OVER NORTHEAST NEBRASKA WEDNESDAY AFTERNOON...WITH SNOW SPREADING ACROSS THE REST OF THE AREA WEDNESDAY NIGHT AS COLDER AIR MOVES IN FROM THE NORTH. IT IS TOO EARLY FOR SPECIFIC DETAILS...BUT ACCUMULATING SNOW WILL BE POSSIBLE. THE HIGHEST PROBABILITIES FOR ACCUMULATIONS ARE GENERALLY ALONG AND NORTH OF INTERSTATE 80...WHERE AMOUNTS FROM TWO TO FIVE INCHES APPEAR POSSIBLE AT THIS TIME. NORTH WINDS WILL INCREASE INTO THE 25 TO 35 MPH RANGE...CREATING AREAS OF BLOWING OR DRIFTING SNOW. TRAVEL COULD BECOME DIFFICULT WEDNESDAY EVENING AND WEDNESDAY NIGHT. PLEASE STAY TUNED FOR LATER FORECASTS AND STATEMENTS CONCERNING THIS STORM SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
Nearby
Red Flag Warnings in Nebraska, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.